We identify and study a class of hyperbolic –manifolds (which we call Macfarlane manifolds) whose quaternion algebras admit a geometric interpretation analogous to Hamilton’s classical model for Euclidean rotations. We characterize these manifolds arithmetically, and show that infinitely many commensurability classes of them arise in diverse topological and arithmetic settings. We then use this perspective to introduce a new method for computing their Dirichlet domains. We give similar results for a class of hyperbolic surfaces and explore their occurrence as subsurfaces of Macfarlane manifolds.
"Macfarlane hyperbolic $3$–manifolds." Algebr. Geom. Topol. 18 (3) 1603 - 1632, 2018. https://doi.org/10.2140/agt.2018.18.1603